Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 3, 2014, 2:08 PM EDT for 4 counties in Pennsylvania. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2014, 2:08 PM EDT (18:08 UTC)
- Expired
- Jul 3, 2014, 3:15 PM EDT
- In force
- 67 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Clinton County, PA, Lycoming County, PA, Potter County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS51 KCTP 031808
SVRCTP
PAC035-081-105-117-031915-
/O.NEW.KCTP.SV.W.0065.140703T1808Z-140703T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
NORTH CENTRAL CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 315 PM EDT
* AT 208 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CROSS FORK...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANSFIELD...WELLSBORO...MORRIS...ELKLAND...BLOSSBURG...GALETON...
GAINES...COVINGTON...ARNOT...CROSS FORK...OLE BULL STATE PARK...
SLATE RUN...LEETONIA...KEENEYVILLE...CEDAR RUN...LEONARD HARRISON
STATE PARK...KNOXVILLE...OSCEOLA AND MANSFIELD UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4171 7689 4168 7690 4136 7769 4149 7786
4200 7746 4200 7734
TIME...MOT...LOC 1808Z 225DEG 39KT 4149 7773
$$
JUNGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:13 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 3, 1:13 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 113 PM EDT THU JUL 3 2014 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL INTERACT WITH A PLUME OF DEEP MOISTURE TO THE NORTH OF HURRICANE ARTHUR TO FUEL THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS TODAY INTO EARLY TONIGHT. HIGH PRESSURE ACCOMPANIED BY COOLER AND LESS HUMID CONDITIONS WILL BRING A VERY COMFORTABLE AND DRY 4TH OF JULY HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED. ACTIVITY IS FIRING NOW IN THE BROAD CONVERGENCE/SURFACE FRONTAL ZONE. MESO ANAL SHOWS MUCAPE EXCEEDING 2000J WITH STRONG DEEP LAYER SHEAR CENTERED OVER THE NORTH CENTRAL MOUNTAINS. MID LEVEL LAPSE RATES ARE MODEST BUT HEATING IS STRONG IN THE RIBBON OF ELEVATED PWATS...CONTRIBUTING TO THE STRONG INSTABILITY. EXPECT ACTIVITY TO CONTINUE TO FIRE AND SPREAD EAST IN RESPONSE TO FALLING HEIGHTS AND THE APPROACH OF A ROBUST JET ENTRANCE REGION/UPPER DIVERGENCE MOVING THROUGH THE LOWER LAKES TOWARD THE LOCAL AREA. THE ADDED THREAT TO TODAY'S STORMS WILL BE AN ENHANCED POTENTIAL FOR FLASH FLOODING FROM NEWD MOVING/TRAINING THUNDERSTORMS. LOCALIZED RAINFALL OF UP TO 2 INCHES IN LESS THAN AN HOUR COULD EASILY OCCUR ACROSS PARTS OF CENTRAL AND EASTERN PA...ALTHOUGH BASIN AVERAGE AMOUNTS WILL BE OBVIOUSLY MUCH LOWER AND GENERALLY BETWEEN 4 AND 8 TENTHS OF AN INCH BY DUSK. A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE EASTERN HALF OF OUR CWA BEGINNING AT 17Z TODAY...AND CONTINUING UNTIL 01Z FOR MUCH OF THE REGION /EXCEPT FOR THE FAR SE WHERE THE WATCH EXPIRES AT 04Z FRIDAY. HIGH TEMPS THIS AFTERNOON WILL VARY FROM THE MUCH MORE COMFORTABLE MID 70S ACROSS THE NW MTNS...TO THE MID AND UPPER 80S ACROSS THE SOUTHERN AND EASTERN VALLEYS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... IMPROVING CONDITIONS WILL DEVELOP FOR LATER TODAY /ACROSS THE WEST/...AND LATE TONIGHT IN THE FAR EAST THU INTO FRIDAY AS THE FRONT EDGES EAST OF THE CWA. HOWEVER...SOME SOME SHOWERS SHOULD LINGER ACROSS THE FAR EAST AFTER MIDNIGHT TONIGHT. COOLER AIR MOVING INTO THE REGION TONIGHT ON A 4-8 KT WNWRLY BREEZE SHOULD BE ACCOMPANIED BY A FAIR AMOUNT OF CLOUDS...SO FOG SHOULD BE ON THE PATCHY LIGHT SIDE IN MOST PLACES. LOW TEMPS TONIGHT WILL RANGE FROM THE LOWER 50S ACROSS THE NW MTNS...TO MID AND UPPER 60S ACROSS THE CENTRAL AND LOWER SUSQ VALLEY. INDEPENDENCE DAY SHOULD SHINE IN ALL OF IT/S GLORY THANKS TO A LARGE AREA OF HIGH PRESSURE BUILDING IN AND PROVIDING INCREASING SUNSHINE BUT DECREASING /AND VERY REFRESHING/ DEWPOINTS IN THE 40S NW AND 50S ACROSS THE SE. AFTERNOON HIGH TEMPS WILL BE IN THE LOWER TO MID 70S ACROSS THE NORTHERN AND WESTERN MTNS...AND UPPER 70S IN THE SE. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... WILL HAVE TO MONITOR THE AMOUNT OF CLDS FOR FRIDAY NIGHT INTO SAT...GETTING CONCERN ABOUT HOW MUCH COOL AIR IS ADVECTED SE ACROSS THE LAKES. EXPECT A NICE DAY ON SUNDAY. WENT WITH LOW CHC POPS ACROSS THE NORTH ON MONDAY...THEN ALL AREAS FOR TUE INTO WED...AS EC AND OTHER MODELS HINT AT A WEAK FRONT DROPPING SOUTHWARD. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... HUMID AIR REMAINS IN PLACE OVER THE AREA DAY WITH POTENTIAL REDUCTIONS DUE TO ADDITIONAL SHOWERS AND THUNDERSTORMS CURRENTLY BEGINNING TO FIRE OFF. ANY SITE THAT RECEIVES PRECIPITATION THIS AFTERNOON OR EARLY EVENING WILL HAVE AN ELEVATED CHANCE FOR LOW CLOUDS/PATCHY FOG TONIGHT INTO FRIDAY MORNING. OVERALL LOOK FOR IMPROVING CONDS TONIGHT WITH PREDOMINATELY VFR FLYING FRI INTO THE WEEKEND. OUTLOOK... FRI-EARLY SUN...VFR. LATE SUN-TUE...CHANCE REDUCTIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR PAZ028-036- 037-041-042-046-049>053-056-063-064. FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ057>059- 065-066. && SYNOPSIS...LA CORTE NEAR TERM...LA CORTE SHORT TERM...LAMBERT/MARTIN LONG TERM...LAMBERT/MARTIN AVIATION...COLBERT/LA CORTE
Hazardous weather outlook, Jul 3, 12:53 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1253 PM EDT THU JUL 3 2014 PAZ004-005-010-041700- WARREN-MCKEAN-ELK- 1253 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ012-018-019-025>027-034-035-045-041700- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-BEDFORD-FULTON-SOUTHERN CLINTON- 1253 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-011-017-024-033-041700- POTTER-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 1253 PM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-037-041-042-046-049>053-056-063-064-041700- JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS- 1253 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-065-066-041700- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 1253 PM EDT THU JUL 3 2014 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 1:13 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
113 PM EDT THU JUL 3 2014
PAZ010-011-031800-
CAMERON PA-ELK PA-
113 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM WILL AFFECT ELK AND CAMERON COUNTIES...
AT 113 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ST. MARYS...MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BENEZETTE AROUND 120 PM EDT.
EMPORIUM...TRUMAN AND HICKS RUN AROUND 130 PM EDT.
CAMERON AND SIZERVILLE AROUND 140 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEEDVILLE AND KERSEY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4147 7805 4147 7799 4143 7799 4124 7852
4140 7864 4162 7820
TIME...MOT...LOC 1713Z 241DEG 41KT 4136 7850
STEINBUGLSpecial weather statement, Jul 3, 1:15 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 115 PM EDT THU JUL 3 2014 PAZ024>026-033-034-031815- BEDFORD PA-SOMERSET PA-CAMBRIA PA-HUNTINGDON PA-BLAIR PA- 115 PM EDT THU JUL 3 2014 ...A CLUSTER OF STRONG THUNDERSTORMS IS AFFECTING THE AREA... AT 111 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR CENTRAL CITY...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR...OSTERBURG...ST. CLAIRSVILLE AND BLUE KNOB STATE PARK AROUND 120 PM EDT. CLAYSBURG...QUEEN AND SKI GAP AROUND 130 PM EDT. HOLLIDAYSBURG...ROARING SPRING... MARTINSBURG...DUNCANSVILLE...ROYER...ENTRIKEN AND SHY BEAVER AROUND 140 PM EDT. WILLIAMSBURG...TROUGH CREEK STATE PARK AND CANOE CREEK STATE PARK AROUND 150 PM EDT. THIS INCLUDES THE FOLLOWING INTERSTATES... THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 126 AND 147. INTERSTATE 99 BETWEEN MILE MARKERS 0 AND 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESS STORMS...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3987 7877 4021 7896 4060 7830 4026 7808 TIME...MOT...LOC 1711Z 240DEG 49KT 4016 7876 MARTIN
Special weather statement, Jul 3, 1:36 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 136 PM EDT THU JUL 3 2014 PAZ005-006-031800- MCKEAN PA-POTTER PA- 136 PM EDT THU JUL 3 2014 ...A STRONG THUNDERSTORM IS AFFECTING THE AREA... AT 134 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WEST OF SHINGLEHOUSE...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SHINGLEHOUSE AROUND 140 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OSWAYO AND ELDRED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4200 7784 4196 7785 4166 7859 4200 7854 TIME...MOT...LOC 1734Z 240DEG 49KT 4196 7830 MARTIN
Special weather statement, Jul 3, 1:47 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
147 PM EDT THU JUL 3 2014
PAZ012-031815-
NORTHERN CLINTON PA-
147 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLINTON COUNTY...
AT 145 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
KEATING...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RENOVO AND SOUTH RENOVO AROUND 150 PM EDT.
TAMARACK AROUND 200 PM EDT.
LAT...LON 4144 7759 4141 7757 4119 7788 4120 7790
4125 7790 4123 7792 4123 7794 4129 7804
4137 7799 4148 7789 4148 7760
TIME...MOT...LOC 1745Z 221DEG 43KT 4131 7791
STEINBUGLSpecial weather statement, Jul 3, 2:02 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 202 PM EDT THU JUL 3 2014 PAZ019-026-027-031845- MIFFLIN PA-SOUTHERN CENTRE PA-HUNTINGDON PA- 202 PM EDT THU JUL 3 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CENTRE COUNTY... AT 201 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PINE GROVE MILLS...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LEMONT AND HOUSERVILLE AROUND 210 PM EDT. BOALSBURG AROUND 220 PM EDT. BELLEFONTE...PLEASANT GAP...CENTRE HALL AND SEVEN MOUNTAINS AROUND 230 PM EDT. ZION...SPRING MILLS...POTTERS MILLS AND POE VALLEY STATE PARK AROUND 240 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SIGLERVILLE... UNIVERSITY PARK AIRPORT...TUSSEY MOUNTAIN SKI AREA...PENNSYLVANIA MILITARY MUSEUM AND PENNSYLVANIA STATE UNIVERSITY. THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 65 AND 83. LAT...LON 4065 7795 4082 7802 4099 7753 4074 7742 TIME...MOT...LOC 1801Z 251DEG 22KT 4076 7790 STEINBUGL
Special weather statement, Jul 3, 2:04 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
204 PM EDT THU JUL 3 2014
PAZ035-036-064-031900-
FRANKLIN PA-FULTON PA-ADAMS PA-
204 PM EDT THU JUL 3 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 203 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SLEEPY CREEK...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MERCERSBURG AND CLAYLICK AROUND 210 PM EDT.
GREENCASTLE...ST. THOMAS AND MARION AROUND 220 PM EDT.
CHAMBERSBURG...GUILFORD...FAYETTEVILLE...MONT ALTO AND SCOTLAND
AROUND 230 PM EDT.
SHIPPENSBURG AROUND 240 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WILLIAMSON...UPTON...
LIBERTY MOUNTAIN RESORT...FAIRFIELD...ORRSTOWN...WHITETAIL SKI
AREA...QUINCY...PENN STATE MONT ALTO AND STATE LINE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 70 BETWEEN MILE MARKERS 169 AND 170.
INTERSTATE 81 BETWEEN MILE MARKERS 1 AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3973 7821 3974 7821 4011 7759 3998 7746
3996 7746 3996 7744 3972 7722
TIME...MOT...LOC 1803Z 240DEG 49KT 3973 7804
MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:18 PM EDT | Special Weather Statement | CTP | Northumberland | 27 min |
| Jul 3, 3:10 AM EDT | Flash Flood Watch | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 12 more | 26 hr |
| Jul 3, 12:03 PM EDT | Special Weather Statement | CTP | Clearfield | 42 min |
| Jul 3, 12:47 PM EDT | Special Weather Statement | CTP | Clearfield | 43 min |
| Jul 3, 12:56 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 64 min |
| Jul 3, 1:13 PM EDT | Special Weather Statement | CTP | Cameron | 47 min |
| Jul 3, 1:15 PM EDT | Special Weather Statement | CTP | Blair | 60 min |
| Jul 3, 1:32 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon, Mifflin | 58 min |
| Jul 3, 1:36 PM EDT | Special Weather Statement | CTP | Potter | 24 min |
| Jul 3, 1:47 PM EDT | Special Weather Statement | CTP | Clinton | 28 min |
| Jul 3, 2:02 PM EDT | Special Weather Statement | CTP | Centre | 43 min |
| Jul 3, 2:04 PM EDT | Special Weather Statement | CTP | Franklin | 56 min |
| Jul 3, 2:14 PM EDT | Special Weather Statement | CTP | Centre, Clinton | 46 min |
| Jul 3, 2:21 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 54 min |
| Jul 3, 2:27 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Lycoming, Mifflin, Snyder and 1 more | 63 min |
| Jul 3, 2:30 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Tioga | 60 min |
| Jul 3, 2:39 PM EDT | Special Weather Statement | CTP | Lebanon | 36 min |
| Jul 3, 2:48 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more | 57 min |
| Jul 3, 3:00 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 48 min |
| Jul 3, 3:16 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Columbia, Lycoming, Montour, Northumberland, Sullivan and 1 more | 59 min |
| Jul 3, 3:17 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 58 min |
| Jul 3, 3:34 PM EDT | Special Weather Statement | CTP | Cameron, Clearfield, Elk, McKean | 26 min |
| Jul 3, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill | 54 min |
| Jul 3, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Juniata, Mifflin, Montour, Northumberland and 3 more | 54 min |
| Jul 3, 4:14 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Sullivan | 46 min |
| Jul 3, 4:27 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Snyder | 63 min |
| Jul 3, 4:36 PM EDT | Special Weather Statement | CTP | Dauphin | 24 min |
| Jul 3, 4:45 PM EDT | Special Weather Statement | CTP | Perry | 45 min |
| Jul 3, 5:11 PM EDT | Areal Flood Advisory | CTP | Columbia, Dauphin, Northumberland, Schuylkill | 3 hr |
| Jul 3, 5:20 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 55 min |
| Jul 3, 5:32 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.